Alert archive / Louisiana / Wind Advisories in 2024

Wind Advisory 10, NWS Lake Charles, LA

February 16, 202412 parishes in Louisiana; Jefferson County, Orange County, Texas

NWS Lake Charles, LA issued this wind advisory at Feb 16, 2024, 2:42 PM CST for 12 parishes in Louisiana; Jefferson County, Orange County, Texas. It took effect at Feb 17, 2024, 9:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Feb 16, 2024, 2:42 PM CST (20:42 UTC)
In effect from
Feb 17, 2024, 9:00 AM CST
Expired
Feb 17, 2024, 6:00 PM CST
In force
9 hr
Issued by
NWS Lake Charles, LA

Counties Acadia Parish, LA, Avoyelles Parish, LA, Calcasieu Parish, LA, Cameron Parish, LA, Evangeline Parish, LA, Iberia Parish, LA, Jefferson Davis Parish, LA, Lafayette Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA, St. Mary Parish, LA, Vermilion Parish, LA, Jefferson County, TX, Orange County, TX

The radar

The Lake Charles radar (KLCH), 65 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.7 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2024-02-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2024-02-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1953 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

972 
WWUS74 KLCH 162042
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
242 PM CST Fri Feb 16 2024

LAZ029-032-033-044-045-055-073-074-141>143-152>154-241>243-
252>254-TXZ515-516-615-616-171400-
/O.NEW.KLCH.WI.Y.0010.240217T1500Z-240218T0000Z/
Avoyelles-Evangeline-St. Landry-Lafayette-Upper St. Martin-
Lower St. Martin-West Cameron-East Cameron-Northern Calcasieu-
Northern Jefferson Davis-Northern Acadia-Upper Vermilion-
Upper Iberia-Upper St. Mary-Southern Calcasieu-
Southern Jefferson Davis-Southern Acadia-Lower Vermilion-
Lower Iberia-Lower St. Mary-Upper Jefferson-Northern Orange-
Lower Jefferson-Southern Orange-
Including the cities of Effie, Marksville, Bunkie, Cottonport, 
Simmesport, Mansura, Ville Platte, Beaver, St. Landry, Mamou, 
Reddell, Lawtell, Opelousas, Eunice, Lafayette, Breaux Bridge, 
Cade, St. Martinville, Stephensville, Johnson Bayou, Hackberry, 
Grand Lake, Klondike, Cameron, Creole, Grand Chenier, 
Rutherford Beach, De Quincy, Moss Bluff, Sulphur, Westlake, 
Vinton, Hathaway, Jennings, Topsy, Fenton, Welsh, Elton, Crowley,
Rayne, Branch, Church Point, Iota, Gueydan, Meaux, Kaplan, 
Maurice, New Iberia, Jeanerette, Morgan City, Centerville, 
Franklin, Patterson, Berwick, Bayou Vista, Lake Charles, Carlyss,
Bell City, Hayes, Iowa, Lake Arthur, Morse, Abbeville, 
Intracoastal City, Forked Island, Avery Island, Burns Point, 
Cypremort Point, Beaumont, China, Mauriceville, Nederland, 
Port Arthur, Sea Rim State Park, Sabine Pass, Orange, 
Bridge City, and Vidor
242 PM CST Fri Feb 16 2024

...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM CST SATURDAY...

* WHAT...North winds 15 to 25 mph with gusts up to 35 mph 
  expected.

* WHERE...Portions of central, south central and southwest 
  Louisiana and southeast Texas.

* WHEN...From 9 AM to 6 PM CST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
2 follow-up statements
893 
WWUS74 KLCH 170327
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
927 PM CST Fri Feb 16 2024

LAZ029-032-033-044-045-055-073-074-141>143-152>154-241>243-
252>254-TXZ515-516-615-616-171130-
/O.CON.KLCH.WI.Y.0010.240217T1500Z-240218T0000Z/
Avoyelles-Evangeline-St. Landry-Lafayette-Upper St. Martin-
Lower St. Martin-West Cameron-East Cameron-Northern Calcasieu-
Northern Jefferson Davis-Northern Acadia-Upper Vermilion-
Upper Iberia-Upper St. Mary-Southern Calcasieu-
Southern Jefferson Davis-Southern Acadia-Lower Vermilion-
Lower Iberia-Lower St. Mary-Upper Jefferson-Northern Orange-
Lower Jefferson-Southern Orange-
Including the cities of Effie, Marksville, Bunkie, Cottonport, 
Simmesport, Mansura, Ville Platte, Beaver, St. Landry, Mamou, 
Reddell, Lawtell, Opelousas, Eunice, Lafayette, Breaux Bridge, 
Cade, St. Martinville, Stephensville, Johnson Bayou, Hackberry, 
Grand Lake, Klondike, Cameron, Creole, Grand Chenier, 
Rutherford Beach, De Quincy, Moss Bluff, Sulphur, Westlake, 
Vinton, Hathaway, Jennings, Topsy, Fenton, Welsh, Elton, Crowley,
Rayne, Branch, Church Point, Iota, Gueydan, Meaux, Kaplan, 
Maurice, New Iberia, Jeanerette, Morgan City, Centerville, 
Franklin, Patterson, Berwick, Bayou Vista, Lake Charles, Carlyss,
Bell City, Hayes, Iowa, Lake Arthur, Morse, Abbeville, 
Intracoastal City, Forked Island, Avery Island, Burns Point, 
Cypremort Point, Beaumont, China, Mauriceville, Nederland, 
Port Arthur, Sea Rim State Park, Sabine Pass, Orange, 
Bridge City, and Vidor
927 PM CST Fri Feb 16 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM CST
SATURDAY...

* WHAT...North winds 15 to 25 mph with gusts up to 35 mph 
  expected.

* WHERE...Portions of central, south central and southwest 
  Louisiana and southeast Texas.

* WHEN...From 9 AM to 6 PM CST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Slaughter
618 
WWUS74 KLCH 170940
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
340 AM CST Sat Feb 17 2024

LAZ029-032-033-044-045-055-073-074-141>143-152>154-241>243-
252>254-TXZ515-516-615-616-180000-
/O.CON.KLCH.WI.Y.0010.240217T1500Z-240218T0000Z/
Avoyelles-Evangeline-St. Landry-Lafayette-Upper St. Martin-
Lower St. Martin-West Cameron-East Cameron-Northern Calcasieu-
Northern Jefferson Davis-Northern Acadia-Upper Vermilion-
Upper Iberia-Upper St. Mary-Southern Calcasieu-
Southern Jefferson Davis-Southern Acadia-Lower Vermilion-
Lower Iberia-Lower St. Mary-Upper Jefferson-Northern Orange-
Lower Jefferson-Southern Orange-
Including the cities of Effie, Marksville, Bunkie, Cottonport, 
Simmesport, Mansura, Ville Platte, Beaver, St. Landry, Mamou, 
Reddell, Lawtell, Opelousas, Eunice, Lafayette, Breaux Bridge, 
Cade, St. Martinville, Stephensville, Johnson Bayou, Hackberry, 
Grand Lake, Klondike, Cameron, Creole, Grand Chenier, 
Rutherford Beach, De Quincy, Moss Bluff, Sulphur, Westlake, 
Vinton, Hathaway, Jennings, Topsy, Fenton, Welsh, Elton, Crowley,
Rayne, Branch, Church Point, Iota, Gueydan, Meaux, Kaplan, 
Maurice, New Iberia, Jeanerette, Morgan City, Centerville, 
Franklin, Patterson, Berwick, Bayou Vista, Lake Charles, Carlyss,
Bell City, Hayes, Iowa, Lake Arthur, Morse, Abbeville, 
Intracoastal City, Forked Island, Avery Island, Burns Point, 
Cypremort Point, Beaumont, China, Mauriceville, Nederland, 
Port Arthur, Sea Rim State Park, Sabine Pass, Orange, 
Bridge City, and Vidor
340 AM CST Sat Feb 17 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM
CST THIS EVENING...

* WHAT...North winds 15 to 25 mph with gusts up to 35 mph 
  expected.

* WHERE...Portions of central, south central and southwest 
  Louisiana and southeast Texas.

* WHEN...From 9 AM this morning to 6 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this wind advisory went out at Feb 16, 11:20 AM CST, 3 hours 22 minutes earlier.

Area forecast discussion, Feb 16, 11:20 AM CST, 3 hours 22 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1120 AM CST Fri Feb 16 2024

...New UPDATE...

Wx map shows surface high pressure ridge across the Northern Gulf
coast, with a surface trough/cold front across Central Texas
through Southeast Oklahoma and Northwest Arkansas. Winds are
generally light from the south around 5 mph, and expected to pick
up near 5-10 mph later this afternoon. Radar showing intermittent
light rain across most inland locations and the Northern Gulf as a
weak upper level perturbation affects the region. Not expecting
much rainfall accumulations, with most areas expected to receive
less than 0.10" Parts of Lower Acadiana, specifically St. Mary
Parish, may receive slightly higher amounts of 0.20-0.30" if more
organized convection can get organized with the expected frontal
boundary, but confidence is low.

The current forecast is on track with no updates needed at this
time.

08/DML

&&

.SHORT TERM...
(Today through Sunday night)
Issued at 353 AM CST Fri Feb 16 2024

Southern stream moisture continues to expand over the forecast
area this early morning, however, yet to see any significant
shower activity to develop.

The trend for the main energy with the southern stream short wave
and any surface low development to be further south continues as
the northern stream looks to dig deeper to south. Therefore,
despite very good moisture values moving into the region with PWAT
values near or above 90th percentile, the best upper level lift
and instability will stay south over the coastal waters and likely
even further south. Thus, just occasional mainly light over-
running showers can be expected today with mild temperatures.

The dip in the northern stream will push a Canadian cold front
into and through the forecast area late tonight into early
Saturday. Lift from the front will continue to bring mainly light
shower activity ahead of it. The shallow nature of the front means
over-riding clouds and drizzle will be possible until the
afternoon as finally deeper northerly flow ends the upglide and a
drier atmospheric profile moves in.

The main story on Saturday will be the abrupt change in conditions
with a trip back to winter. Pressure gradient will tighten between
a surface low over the central Gulf and the Canadian high pressure
system building in. This will bring brisk north winds, and
possible wind advisory, allowing for strong cold air advection.
With clouds hanging around, temperatures will struggle to get out
of the 40s during the daytime.

A cold night will then be in store for Saturday night/Sunday
morning as skies are expected to clear and winds decrease. NBM
deterministic numbers still look good as they are close to 50th
percentile of the whisker plots and ECMWF ensemble 50th
percentile. Therefore, a light freeze is expected north of the
I-10 corridor, with widespread frost, especially if the winds
decrease as expected.

The high pressure system will meander across the forecast area on
Sunday, allowing for cool daytime temperatures even with mainly
sunny skies.

Rua

&&

.LONG TERM...
(Monday through Friday)
Issued at 353 AM CST Fri Feb 16 2024

The high pressure system that is expected to bring a chilly
weekend, will be moving off to the east. This will allow southerly
flow to return and help temperatures moderate.

By mid week, the southerly flow will persist in the low levels
with an upper level ridge developing across the region. In this
scenario unseasonably warm and humid conditions can be expected
with a sneak peek at Spring time. Due to the upper level ridging,
no significant shower activity is expected despite the increase in
Gulf moisture.

At the end of the week on early Friday, a weak cold front looks to
move through the forecast area. At this time, upper level dynamics
look to be too far north, along with shallow moisture, that no
shower activity is expected with the front, just a wind shift with
winds becoming northerly. Air mass behind this system looks to be
modified and bring conditions back down to around seasonal levels.

Rua

&&

.AVIATION...
(18Z TAFS)

-RA will continue over southern terminals this morning
and afternoon, with mainly VFR ceilings between 5000-10000ft.
Ceilings expected to lower to MVFR after 00z, and IFR after 06z at
the southern terminals, with AEX lowering to MVFR after 06z. The
strong cold front expected to bring an end to the precipitation,
and bring northerly winds around 18-20 kts with gusts 28-30 kts
between 12-15z Saturday, with MVFR ceilings continuing. Ceilings
expected to become VFR after 15z Saturday.

08/DML

&&

.MARINE...
Issued at 353 AM CST Fri Feb 16 2024

Light to modest east to southeast winds and low seas will continue
today with an upper level disturbance bringing occasional light
rain.

A weak area of low pressure will move across the western
Gulf tonight, followed by a cold front moving in from the north
early Saturday. Showers will continue off and on until the
passage of the front.

The main story will be the strong offshore winds that will
develop by early Saturday as the front moves into the coastal
waters and interacts with the surface low. Small Craft Advisory
conditions will be likely from Saturday through early Sunday.

Winds will decrease on Sunday as a high pressure system settles
over the region.

Light to modest onshore winds will develop early next week as the
surface high moves off to the east.

Rua

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  71  38  48  30 /  10  30   0   0
LCH  66  44  52  35 /  50  30  20   0
LFT  68  46  51  35 /  50  40  20   0
BPT  68  46  54  35 /  50  30  20   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Advisory from 6 AM Saturday to midnight CST Saturday
     night for GMZ430-432.

     Small Craft Advisory from 9 AM Saturday to midnight CST Saturday
     night for GMZ435-436.

     Small Craft Advisory from 6 AM Saturday to 9 AM CST Sunday for
     GMZ450-452-470-472.

     Small Craft Advisory from 9 AM Saturday to 9 AM CST Sunday for
     GMZ455-475.

&&

SHORT TERM...08
LONG TERM....07
AVIATION...08

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 16, 3:05 AM CSTSmall Craft AdvisoryLCH54 hr

Nearby

Wind Advisories in Louisiana, 2024Wind Advisories in Texas, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.